Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

August 21, 2014Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2014, 10:27 PM EDT for Monroe County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 10:27 PM EDT (02:27 UTC)
Expired
Aug 21, 2014, 11:30 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 142 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS81 KPHI 220227
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT THU AUG 21 2014

NJZ001-007-PAZ055-220330-
MONROE PA-SUSSEX NJ-WARREN NJ-
1027 PM EDT THU AUG 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WARREN...
NORTHERN MONROE AND WESTERN SUSSEX COUNTIES...

AT 1024 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ANGELS TO 6 MILES NORTH OF TAMIMENT...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THESE STORMS WILL BE NEAR SKYTOP AROUND 1050 PM...TOBYHANNA AROUND
1100 PM...POCONO PINES AROUND 1110 PM...CANADENSIS AROUND 1120 PM AND
MOUNTAINHOME AROUND 1130 PM.

LAT...LON 4100 7460 4099 7545 4122 7554 4126 7513
      4124 7512 4116 7515 4114 7508 4110 7504
      4109 7502 4118 7489 4121 7487 4123 7487
      4129 7483

$$

FORECASTER: JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 9:40 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 21, 9:40 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT THU AUG 21 2014

.SYNOPSIS...
WEAK LOW PRESSURE WILL CROSS THE REGION TONIGHT THROUGH FRIDAY
NIGHT AND THEN MOVE OFF THE COAST SATURDAY. HIGH PRESSURE WILL
BUILD ACROSS THE AREA THIS WEEKEND AND REMAIN IN CONTROL OF THE
WEATHER INTO NEXT WEEK. A COLD FRONT WILL APPROACH THE AREA NEXT
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CONVECTION EXTENDED FROM THE LEHIGH VALLEY UP INTO NORTHERN NEW
JERSEY. THE SHOWERS AND THUNDERSTORMS WERE CONTINUING TO
REGENERATE ALONG REMNANT BOUNDARIES AND THE DISSIPATION PROCESS
SHOULD BE RATHER SLOW FROM THIS POINT ONWARD, ESPECIALLY WITH A
MID LEVEL SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST. WE
WILL FORECAST CATEGORICAL OR LIKELY PRECIPITATION FOR OUR NORTHERN
COUNTIES UNTIL AROUND MIDNIGHT, THEN WE WILL LOWER THE
PROBABILITIES INTO THE CHANCE CATEGORY FOR THE LATE NIGHT PERIOD.

THE SCATTERED SHOWERS AROUND UPPER CHESAPEAKE BAY AND NORTHERN
DELAWARE SHOULD BE SLOW TO DISSIPATE, AS WELL. THE SHOWERS ARE
EXPECTED TO DRIFT EASTWARD DURING THE NIGHT AND THE AREA MAY
EXPAND A BIT. AS A RESULT, WE HAVE THE MENTION OF SCATTERED
SHOWERS FOR OUR CENTRAL AND SOUTHERN COUNTIES.

TEMPERATURES ARE EXPECTED TO DROP INTO THE 60S OVERNIGHT WITH A
LIGHT SOUTH TO EAST WIND.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
1000J OF MLCAPE AND SLIGHTLY STRONGER 0-6KM BULK SHEAR CUES
INTEREST IN CONVECTION FRI AFTN. SREF HAS DECENT PROBS FOR
SHOWERS...ESPECIALLY E PA...S NJ AND THE DELMARVA. FOR NOW HAVE
PLAYED THE SHOWER AND TSTM RISK CONSERVATIVELY AND MAINTAINED THE
330 AM THURSDAY FCST POPS FOR FRIDAY...ABOUT 10 PCT BELOW THE
12Z/21 GFS/NAM MOS BLEND.

IT WILL BE SLIGHTLY COOLER AS THE FLOW TURNS MORE EASTERLY AS THE
SFC LOW CONSOLIDATES TO THE S OF THE DELMARVA.

FCST BASIS: TEMPS/DEWS/WINDS ARE A 50 50 BLEND OF THE 12Z/21
GFS/NAM MOS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE AREA WILL CONTINUE TO BE UNDER THE INFLUENCE OF THE WEAK
UPPER LOW AND SFC LOW THU NIGHT AND INTO FRIDAY. SCT SHOWERS AND A
FEW TSTMS WILL BE ACROSS MOST AREAS THU EVENING AND THEN DIMINISH
OVERNIGHT...A COUPLE LEFTOVER SHOWERS WILL DEVELOP SAT MOSTLY
ACROSS THE DELMARVA...SE PA AND SRN NJ. CHC FOR SHOWERS ARE ONLY
IN THE CHC RANGE HOWEVER. A FEW DOWNPOURS ARE STILL POSSIBLE THU
NIGHT WITH THE HIGHER PWATS STILL ACROSS THE SRN AREAS. LOWS THU
NIGHT WILL MOSTLY BE IN THE LOW 60S ACROSS THE NORTH AND MID/UPPER
60S ELSEWHERE. HIGHS SAT IN THE UPPER 70S/LOW 80S SOUTH AND LOW TO
MID 70S NORTH. DRIER AIR WILL CONTINUE TO PUSH IN FROM NORTH TO
SOUTH SAT.

AN UPPER RIDGE BUILDS UP TO THE WEST OF THE AREA THIS WEEKEND AND
THEN ROTATES ACROSS THE AREA EARLY NEXT WEEK. SFC HIGH PRESSURE
WILL MOVE SLOWLY IN TANDEM WITH THE UPPER HIGH. THIS WILL PRODUCE
A PERIOD OF DRY WEATHER FOR OUR REGION. POPS FOR SAT NIGHT THRU
NEXT WEN NIGHT ARE SUB-15PCT RANGE FOR THE ENTIRE AREA.
TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL SUN/MON...NEAR
NORMAL TUE...AND THEN A BIT ABOVE NORMAL WED/THU. HUMIDITY LEVELS
WILL BE COMFORTABLE THROUGH MUCH OF THE PERIOD...BUT WILL TREND UP
TOWARD THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SHOWERS ARE ANTICIPATED FOR TONIGHT. SCATTERED THUNDERSTORMS ARE
EXPECTED FOR THIS EVENING FROM AROUND KABE AND KTTN NORTHWARD.
PREVAILING CONDITIONS SHOULD CONTINUE TO LOWER INTO THE MVFR RANGE
FOR LATE TONIGHT AND FRIDAY MORNING. SOME SPOTS COULD FALL TO IFR
DEPENDING UPON THE EXTENT OF ANY STRATUS AND FOG DEVELOPMENT ALONG
WITH ADDITIONAL SHOWER ACTIVITY. MAINLY VFR CONDITIONS ARE
EXPECTED TO RETURN FOR FRIDAY AFTERNOON AND THERE IS A CHANCE OF
SHOWERS AND THUNDERSTORMS AT THAT TIME.

THE WIND SHOULD BACK FROM THE SOUTH AND SOUTHEAST TO THE EAST
DURING THE TAF PERIOD. SPEEDS ARE EXPECTED TO BE MAINLY LESS THAN
10 KNOTS

OUTLOOK...
FRI NIGHT THRU SAT...MOSTLY VFR BUT SCT SHOWERS MAY BRING LOWER
CONDITIONS.

SAT NIGHT THRU TUESDAY...VFR EXPECTED.

&&

.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH FRIDAY WITH
SEAS 3 FEET OR LESS AND SOUTH TO SOUTHEAST WINDS 5 TO 10 KNOTS
BECOMING EASTERLY FRIDAY.

WE'VE NOT SEEN ANY NEW MAREPS THIS WEEK FROM MARINERS IN OUR EASY
USE (INTERNET AND/OR SMART PHONE) LINK
WWW.WEATHER.GOV/PHI/MAROBSFORM THIS HAS BEEN DERIVED FOR THE
MARINER TO EASILY POST INFO INSTANTLY TO THE NWS FOR USE IN OUR
MARINE PRODUCTS.

OUTLOOK...
THU NIGHT THRU FRI NIGHT...SUB SCA CONDITIONS WITH SCT SHOWERS.

SAT AND SAT NIGHT...LOW END SCA CONDITIONS EXPECTED ON THE OCEAN.
FAIR WEATHER.

SUN THRU TUE...SUB-SCA CONDITIONS WITH FAIR WEATHER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...O'HARA
AVIATION...IOVINO/O'HARA
MARINE...DRAG/O'HARA
Hazardous weather outlook, Aug 21, 9:45 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT THU AUG 21 2014

NJZ001-007>010-012-PAZ062-105-230145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-NORTHAMPTON-
UPPER BUCKS-
945 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY
RAIN WHICH COULD LEAD TO ROADWAY FLOODING AND FLOODING IN AREAS OF
POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013>027-PAZ054-055-060-061-070-
071-101>104-106-230145-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
945 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
945 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 5:43 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT THU AUG 21 2014

DEZ003-212245-
INLAND SUSSEX DE-
543 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUSSEX COUNTY...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF LAUREL...
MOVING SOUTH AT 5 MPH.

RADAR ESTIMATES BETWEEN 2 AND 2.5 INCHES OF RAIN HAS FALLEN FROM
THIS STORM WITHIN THE PAST HOUR.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR LAUREL AROUND 550 PM.

LAT...LON 3851 7545 3851 7566 3866 7566 3866 7550

FORECASTER: AMC
Special weather statement, Aug 21, 9:20 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT THU AUG 21 2014

NJZ007-009-PAZ062-105-220215-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
920 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUCKS...NORTHERN
HUNTERDON...SOUTH CENTRAL NORTHAMPTON AND SOUTHERN WARREN COUNTIES...

AT 914 PM EDT...A STRONG THUNDERSTORM WAS NEAR HELLERTOWN...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR FERNDALE AROUND 930 PM...RIEGELSVILLE AROUND
940 PM...BLOOMSBURY AROUND 950 PM...CLINTON AROUND 1010 PM AND HIGH
BRIDGE AROUND 1020 PM.

LAT...LON 4083 7493 4059 7473 4048 7531 4061 7538

FORECASTER: AMC
Local storm report, Aug 21, 9:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             MONTAGUE                41.30N  74.78W
08/21/2014  E0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

0925 PM     HAIL             SPRINGTOWN              40.56N  75.29W
08/21/2014  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400682 PHI1400683

STAFF
Special weather statement, Aug 21, 10:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT THU AUG 21 2014

NJZ001-007-PAZ055-220330-
MONROE PA-SUSSEX NJ-WARREN NJ-
1027 PM EDT THU AUG 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WARREN...
NORTHERN MONROE AND WESTERN SUSSEX COUNTIES...

AT 1024 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ANGELS TO 6 MILES NORTH OF TAMIMENT...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR SKYTOP AROUND 1050 PM...TOBYHANNA AROUND
1100 PM...POCONO PINES AROUND 1110 PM...CANADENSIS AROUND 1120 PM AND
MOUNTAINHOME AROUND 1130 PM.

LAT...LON 4100 7460 4099 7545 4122 7554 4126 7513
      4124 7512 4116 7515 4114 7508 4110 7504
      4109 7502 4118 7489 4121 7487 4123 7487
      4129 7483

FORECASTER: JOHNSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:20 PM EDTSpecial Weather StatementPHIHunterdon55 min
Aug 21, 10:39 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Warren4 hr
Aug 21, 10:52 PM EDTFlash Flood WarningPHISussex4 hr
Aug 21, 11:24 PM EDTFlash Flood WarningPHIMiddlesex, Somerset4 hr
Aug 21, 11:59 PM EDTFlash Flood WarningPHIHunterdon, Warren4 hr
Aug 22, 12:38 AM EDTSpecial Weather StatementPHICape May37 min
Aug 22, 1:13 AM EDTSpecial Weather StatementPHIOcean62 min
Aug 22, 1:48 AM EDTAreal Flood AdvisoryPHIBurlington, Ocean4 hr
Aug 22, 2:08 AM EDTSpecial Weather StatementPHIOcean67 min
Aug 22, 3:01 PM EDTSmall Craft AdvisoryPHI3 days
Aug 21, 11:06 PM EDTSpecial Weather StatementPHIBucks54 min

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.